Mathematische Annalen

, Volume 320, Issue 1, pp 167–190

Topological obstructions to nonnegative curvature

  • Igor Belegradek
  • Vitali Kapovitch
Original articles

DOI: 10.1007/PL00004467

Cite this article as:
Belegradek, I. & Kapovitch, V. Math Ann (2001) 320: 167. doi:10.1007/PL00004467

Abstract.

We find new obstructions to the existence of complete Riemannian metric of nonnegative sectional curvature on manifolds with infinite fundamental groups. In particular, we construct many examples of vector bundles whose total spaces admit no nonnegatively curved metrics.

Mathematics Subject Classification (1991): 53C20 

Copyright information

© Springer-Verlag Berlin Heidelberg 2001

Authors and Affiliations

  • Igor Belegradek
    • 1
  • Vitali Kapovitch
    • 2
  1. 1.Department of Mathematics 253-37, California Institute of Technology, Pasadena, CA 91125, USA (e-mail: ibeleg@its.caltech.edu) US
  2. 2.Department of Mathematics, University of Pennsylvania, Philadelphia, PA 19104, USA (e-mail: vitali@math.upenn.edu) US

Personalised recommendations